Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 10, 1999, 2:19 PM MDT for Clear Creek County, Gilpin County, Colorado. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 1999, 2:19 PM MDT (20:19 UTC)
- Expired
- Aug 10, 1999, 3:45 PM MDT
- In force
- 86 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clear Creek County, CO, Gilpin County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDEN 102022
FFWDEN
COC019-047-102145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
219 PM MDT TUE AUG 10 1999
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CLEAR CREEK COUNTY IN CENTRAL COLORADO
SOUTHEASTERN GILPIN COUNTY IN CENTRAL COLORADO
* UNTIL 345 PM MDT
* AT 216 PM MDT...THE CLEAR CREEK COUNTY SHERIFF REPORTED THAT
SODA CREEK AND GILPIN GULCH WERE BOTH FLOODING IN THE IDAHO
SPRINGS AREA...OR ABOUT 28 MILES WEST OF DENVER. THE STORMS
PRODUCING THE VERY HEAVY RAIN WERE MOVING NORTHEAST AT 10 MPH.
DOPPLER RADAR ESTIMATES THAT BETWEEN 1.5 AND 2.5 INCHES OF RAIN HAVE
FALLEN FROM THIS STORM IN THE LAST 50 MINUTES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
THE HEAVY RAINS WILL ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP
TERRAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3973 10557 3970 10549 3973 10540 3983 10540
3983 10545
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:45 AM MDT, 10 hours 34 minutes earlier.
Area forecast discussion, Aug 10, 3:45 AM MDT, 10 hours 34 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 345 AM MDT TUE AUG 10 1999 MAIN ADJUSTMENTS TO THE FORECAST THIS TIME AROUND WILL BE FOR TIMING...ESPECIALLY SPEEDING UP THE DRYING BEHIND THE STRONG SHORTWAVE LATE WED. ETA HAS THE BEST GRASP OF DETAILS...WITH ONE AREA OF LIFT MOVING NORTH OUT OF CO THIS MORNING FOLLOWED BY DRYING OVER THE PLAINS. A BETTER ORGANIZED WAVE NOW OVER THE AZ/NM BORDER WILL MOVE NORTH INTO WRN CO...THEN WILL BE PUSHED EAST AHEAD OF THE STRONGER TROUGH NOW ON THE COAST. THE AZ/NM WAVE WILL MOVE ACROSS NORTHEASTERN COLORADO LATER TONIGHT AND WED MORNING. THIS MEANS THAT OUR PERIODS OF UPWARD FORCING AND BEST MOISTURE WILL NOT MATCH THE DIURNAL HEATING. THERE SHOULD STILL BE ENOUGH LOW LEVEL MOISTURE AND HEATING TO PRODUCE SOME PLAINS STORMS AT THE END OF THE DAY. THE STORMS SHOULD BE RELATIVELY WEAK AGAIN EXCEPT NEAR THE EASTERN BORDER WHERE THERE IS MORE LOW LEVEL MOISTURE. CLOUD COVER WILL MODERATE THE TEMPERATURES. WED IS NOT LOOKING AS STORMY AS PREVIOUSLY THOUGHT. ALL THE MODELS HINT AT THE WINDS GOING WEST BEHIND THE WEAKER TROUGH DURING THE DAY. THIS LEAVES THE REMNANTS OF THE WEST COAST TROUGH MOVING OVER DRIER AIR. THE ETA KEEPS A LITTLE MOISTURE BEHIND THE STRONGER TROUGH LATE WED/EARLY THU WHICH COULD PRODUCE SOME SHOWERS...BUT THE MAIN EFFECT WILL BE THE STRENGTHENING WEST WINDS. FRI AND THE WEEKEND LOOK TO HAVE DRY SW WINDS ALOFT AND LIKELY MORE WARMING ALOFT THAN AT THE SURFACE. THE JET WILL BE WELL TO THE NORTH AND THE RIDGE AXIS WELL TO OUR SOUTH FOR A MINIMUM OF CONVECTIVE ACTIVITY. GIMMESTAD .DEN...NONE.
In the hours before
Special weather statement, Aug 10, 10:30 AM MDT, 3 hours 49 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT TUE AUG 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...MONSOON MOISTURE WILL CONTINUE OVER THE AREA TODAY. THE ATMOSPHERE WILL BE MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY AS MORE HEATING WILL OCCUR. THUS SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY 1 PM AND OVER LOWER ELEVATIONS AFTER 3 PM. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ALONG WITH DEADLY LIGHTNING. STORMS THIS AFTERNOON SHOULD MOVE AROUND 15-20 MPH SO THE THREAT OF VERY HEAVY RAINS OCCURRING IN ANY ONE SPOT SHOULD BE LIMITED. SOME STORMS MAY PRODUCE UP TO 1 1/2 INCHES OF RAIN IN 30 MINUTES IN A FEW AREAS. ON WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS. SPOTTER ACTIVATION IS NOT EXPECTED. RPK
Special weather statement, Aug 10, 10:30 AM MDT, 3 hours 49 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT TUE AUG 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...MONSOON MOISTURE WILL CONTINUE OVER THE AREA TODAY. THE ATMOSPHERE WILL BE MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY AS MORE HEATING WILL OCCUR. THUS SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY 1 PM AND OVER LOWER ELEVATIONS AFTER 3 PM. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ALONG WITH DEADLY LIGHTNING. STORMS THIS AFTERNOON SHOULD MOVE AROUND 15-20 MPH SO THE THREAT OF VERY HEAVY RAINS OCCURRING IN ANY ONE SPOT SHOULD BE LIMITED. SOME STORMS MAY PRODUCE UP TO 1 1/2 INCHES OF RAIN IN 30 MINUTES IN A FEW AREAS. ON WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS. SPOTTER ACTIVATION IS NOT EXPECTED. RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 46 min |
| Aug 10, 2:43 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 37 min |
| Aug 10, 2:50 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 10, 3:17 PM MDT | Flash Flood Warning | BOU | Logan, Morgan | 3 hr |
| Aug 10, 3:20 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 25 min |
| Aug 10, 3:25 PM MDT | Flash Flood Warning | BOU | Logan | 35 min |
| Aug 10, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 35 min |
| Aug 10, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 43 min |
| Aug 10, 4:34 PM MDT | Flash Flood Warning | BOU | Logan, Morgan, Washington | 3 hr |
| Aug 10, 4:46 PM MDT | Tornado Warning | BOU | Weld | 29 min |
| Aug 10, 4:52 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 38 min |
| Aug 10, 5:15 PM MDT | Tornado Warning | BOU | Weld | 45 min |
| Aug 10, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 44 min |
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.